Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 29, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 13, 2015, 6:34 PM CDT for Webb County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2015, 6:34 PM CDT (23:34 UTC)
- Expired
- May 13, 2015, 7:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Webb County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
636
WFUS54 KCRP 132334
TORCRP
TXC479-140000-
/O.NEW.KCRP.TO.W.0029.150513T2334Z-150514T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
634 PM CDT WED MAY 13 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 700 PM CDT
* AT 634 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 15
MILES NORTHEAST OF RANCHITOS LAS LOMAS...OR 24 MILES WEST OF
FREER...AND MOVING SOUTHEAST AT 10 MPH.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL WEBB COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2773 9908 2784 9898 2779 9880 2766 9880
2753 9888
TIME...MOT...LOC 2334Z 323DEG 10KT 2775 9899
$$
CB1 follow-up statement
445
WWUS54 KCRP 132355
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
655 PM CDT WED MAY 13 2015
TXC479-140000-
/O.CON.KCRP.TO.W.0029.000000T0000Z-150514T0000Z/
WEBB TX-
655 PM CDT WED MAY 13 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR EAST
CENTRAL WEBB COUNTY...
AT 654 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 16 MILES
EAST OF RANCHITOS LAS LOMAS...OR 22 MILES SOUTHWEST OF FREER...MOVING
SOUTHEAST AT 10 MPH.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL WEBB COUNTY CROSSING HIGHWAY 59 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2771 9903 2778 9897 2775 9880 2766 9880
2755 9887
TIME...MOT...LOC 2354Z 327DEG 8KT 2772 9894
$$
CBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 13, 5:13 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 13, 5:13 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 513 PM CDT WED MAY 13 2015 .DISCUSSION...WATCHES HAVE EXPIRED FOR MOST OF THE AREA. HOWEVER...DID EXTEND THE TOR WATCH FOR WESTERN FOUR COUNTIES UNTIL 6 PM BASED ON RADAR AND COORDINATION WITH SPC. CONCERNING FLOODING...MOST OF THE HEAVIEST RAINFALL IS MOVING INTO AREAS WHERE MOST OF THE HEAVIEST RAINFALL HAS NOT OCCURRED...AND WITH STORMS EXPECTED TO WEAKEN (DAYTIME HEATING LOSS...WORKED OVER ATMOSPHERE ETC.) WILL NOT EXTEND THE FFA FOR THE WESTERN FOUR COUNTIES. WILL CONTINUE TO MONITOR. UPDATED PRODUCTS HAVE BEEN ISSUED. && .PREV DISCUSSION... /ISSUED 353 PM CDT WED MAY 13 2015/ DISCUSSION...AFTER COORDINATING WITH SPC...HAVE EXTENDED THE TORNADO WATCH 169 TO INCLUDE LA SALLE AND WEBB COUNTIES THROUGH 6 PM. OTHER REMAINDER OF WATCH REMAINS THE SAME AT THIS TIME. PRODUCT UPDATE ISSUED SHORTLY. PREV DISCUSSION... /ISSUED 317 PM CDT WED MAY 13 2015/ SHORT TERM (TONIGHT)...RADAR IS SHOWING RAIN IS TAPERING OFF SO FFA WILL BE ALLOWED TO EXPIRE. MODEL GUIDANCE (4 KM AND SYNOPTIC) SHOWING POTENTIAL FOR DEVELOPMENT MAINLY OVERNIGHT NEAR THE COAST WITH COASTAL CONVERGENCE. IMPACTS OF UPPER LEVEL TROUGH ARE PUSHING OUT OF THE AREA. WILL KEEP LOW END POPS FOR TONIGHT OUT WEST...WITH TAPERING CHANCES FOR CONVECTION THIS EVENING FARTHER EAST. HAVE CHANCE POPS NEAR THE COASTAL AREAS FOR OVERNIGHT WITH GOOD CONVERGENCE AREA AND SOME MOISTURE ADVECTION. LOWS NEAR 70 NORTH AND LOWER 70S SOUTH AND EAST. MARINE...EXCEPT FOR THE CONVECTION...NO ISSUES ARE EXPECTED WITH THE WINDS THROUGH THE NEXT FIVE DAYS. WINDS COULD GET TO SCEC TOWARD THE WEEKEND...WITH SEAS APPROACHING 6 FEET. LONG TERM (THURSDAY THROUGH WEDNESDAY)...SLIGHTLY DRIER CONDITIONS EXPECTED ON THU WITH S TX BETWEEN DISTURBANCES AND DRIER MID LEVELS FILTERING ACROSS THE AREA. HOWEVER...INSTABILITY AND MOISTURE STILL LOOK SUFFICIENT FOR ISOLD/SCT CONVECTION. MODELS CONTINUE TO SHOW A SHORT WAVE ON FRIDAY BUT HAVE BEEN INCONSISTENT WITH TIMING AND AVAILABLE MOISTURE. THE LATEST ECMWF HAS LESS QPF FOR FRIDAY THAN PREVIOUS RUNS. FOR NOW KEPT WITH 30-50 POPS FOR FRIDAY. A BROAD LOW ACROSS THE W CONUS WILL KEEP S TX UNDER A SW FLOW WITH EMBEDDED SHORT WAVES THROUGH THE WEEKEND. THE LOW IS PROGD TO LIFT NE TOWARD THE GREAT LAKES LATE SUNDAY INTO MON BUT IS FOLLOWED BY YET ANOTHER LOW DIGGING ACROSS THE W COAST. THERE IS WEAK RIDGING ALONG THE ROCKIES BY MON...HOWEVER MODELS CONTINUE TO SHOW A SHORT WAVE ROUNDING ITS BASE ACROSS S TX...THUS KEEPING S TX IN A WET PATTERN INTO NEXT WEEK. TEMPS THROUGH THE PERIOD ARE EXPECTED TO BE NEAR TO SLIGHTLY ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 86 75 84 76 / 40 30 10 40 20 VICTORIA 72 86 72 83 74 / 40 40 10 50 20 LAREDO 72 91 73 90 74 / 20 20 30 40 20 ALICE 73 88 73 86 74 / 20 30 20 50 20 ROCKPORT 75 85 76 82 77 / 40 20 10 40 10 COTULLA 70 89 71 87 72 / 40 20 40 40 20 KINGSVILLE 74 88 75 86 75 / 30 30 10 40 20 NAVY CORPUS 73 83 76 82 77 / 40 20 10 40 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...SHORT TERM
Hazardous weather outlook, May 13, 6:29 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 629 PM CDT WED MAY 13 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 629 PM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO END THIS EVENING OVER THE BRUSH COUNTRY...BUT COULD PRODUCE STRONG GUSTY WINDS AND HAIL THROUGH THIS EVENING. THUNDERSTORMS WILL BE POSSIBLE AGAIN OVERNIGHT MAINLY OVER THE EASTERN 2/3 OF SOUTH TEXAS. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME...HOWEVER ANY PERSISTENT HEAVY RAINFALL COULD PRODUCE FLOODING OVER MOST LOCATIONS. A MODERATE RISK OF RIP CURRENTS EXISTS TODAY ALONG GULF FACING BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH TEXAS THROUGH THE EARLY PART OF NEXT WEEK. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. A MODERATE RISK OF RIP CURRENTS WILL EXIST ALONG GULF FACING BEACHES. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE SATURDAY NIGHT INTO SUNDAY WITH MODERATE TO STRONG SOUTHEAST FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT. HOWEVER...PLEASE ALERT THE CORPUS CHRISTI NATIONAL WEATHER SERVICE ON ANY ADDITIONAL FLOODING OR SEVERE WEATHER WHICH MAY HAVE OCCURRED DURING THE DAY WEDNESDAY. GW/RH/TB
In the hours before
Local storm report, May 13, 1:11 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
111 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 2 NE ORANGE GROVE 27.98N 97.92W
05/13/2015 JIM WELLS TX BROADCAST MEDIA
FACEBOOK VIDEO ON MEDIA SITE SHOWS FLASH FLOODING OF
CREEK NEAR INTERSECTION OF CR 355 AND CR 357.
0915 AM FLASH FLOOD ORANGE GROVE 27.96N 97.94W
05/13/2015 JIM WELLS TX EMERGENCY MNGR
ORANGE GROVE VOLUNTEER FIRE DEPT REPORTED WATER IN A
COUPLE OF HOMES IN TOWN.
1000 AM FLASH FLOOD 4 SE ORANGE GROVE 27.91N 97.89W
05/13/2015 NUECES TX EMERGENCY MNGR
ORANGE GROVE VOLUNTEER FIRE DEPT HELPED A GENTLEMAN FROM
HIS TRAILER DUE TO HIGH WATER ON FM1833.
&&
JMETZLocal storm report, May 13, 1:28 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
128 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 1 S SANDIA 28.00N 97.88W
05/13/2015 JIM WELLS TX EMERGENCY MNGR
FLOWING WATER ACROSS ROADWAY ON STATE HWY 359. NUMEROUS
OTHER COUNTY ROADS FLOODED IN ORANGE GROVE AREA.
&&
JMETZSpecial weather statement, May 13, 3:49 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 349 PM CDT WED MAY 13 2015 TXZ229-239-132130- WEBB-LA SALLE- 349 PM CDT WED MAY 13 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB AND SOUTHWESTERN LA SALLE COUNTIES... AT 347 PM CDT...A STRONG THUNDERSTORM WAS OVER ENCINAL...MOVING NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ENCINAL. LAT...LON 2790 9935 2798 9943 2817 9929 2802 9911 TIME...MOT...LOC 2047Z 227DEG 8KT 2800 9934 CB
Local storm report, May 13, 4:10 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
410 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FUNNEL CLOUD 5 SE VICTORIA 28.77N 96.92W
05/13/2015 VICTORIA TX FIRE DEPT/RESCUE
FIRE MARSHALL IN VICTORIA REPORTED BRIEF FUNNEL CLOUD
NEAR VICTORIA AIRPORT FM 1686 AND GIN ROAD. BRIEFLY
TOUCHED DOWN FOR ABOUT 30 SECONDS THEN WENT BACK UP.
&&
GWILKSpecial weather statement, May 13, 4:43 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
443 PM CDT WED MAY 13 2015
TXZ239-132215-
WEBB-
443 PM CDT WED MAY 13 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WEBB COUNTY...
AT 442 PM CDT...A STRONG THUNDERSTORM WAS 12 MILES EAST OF
CALLAGHAN...OR 15 MILES SOUTHEAST OF ENCINAL...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL WEBB
COUNTY.
LAT...LON 2778 9933 2789 9935 2795 9916 2794 9905
2780 9900
TIME...MOT...LOC 2142Z 247DEG 32KT 2787 9919
CBThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:43 AM CDT | Special Marine Warning | CRP | 47 min | |
| May 13, 4:16 AM CDT | Areal Flood Advisory | CRP | Nueces | 59 min |
| May 13, 5:15 AM CDT | Special Marine Warning | CRP | 90 min | |
| May 13, 5:19 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 116 min |
| May 13, 5:35 AM CDT | Special Weather Statement | CRP | Nueces | 40 min |
| May 13, 6:09 AM CDT | Flash Flood Warning | CRP | Aransas, Nueces, San Patricio | 2 hr |
| May 13, 6:25 AM CDT | Special Weather Statement | CRP | Nueces | 35 min |
| May 13, 6:29 AM CDT | Tornado Warning | CRP | Nueces | 16 min |
| May 13, 6:43 AM CDT | Special Marine Warning | CRP | 62 min | |
| May 13, 7:11 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, San Patricio | 3 hr |
| May 13, 7:42 AM CDT | Flash Flood Warning | CRP | Bee | 3 hr |
| May 13, 8:03 AM CDT | Flash Flood Warning | CRP | Jim Wells | 3 hr |
| May 13, 8:34 AM CDT | Special Weather Statement | CRP | La Salle | 56 min |
| May 13, 9:26 AM CDT | Tornado Warning | CRP | Jim Wells, Nueces | 34 min |
| May 13, 9:56 AM CDT | Tornado Warning | CRP | Jim Wells, Live Oak, San Patricio | 21 min |
| May 13, 10:04 AM CDT | Flash Flood Warning | CRP | Duval, McMullen | 116 min |
| May 13, 10:22 AM CDT | Areal Flood Advisory | CRP | Live Oak | 53 min |
| May 13, 10:40 AM CDT | Areal Flood Advisory | CRP | La Salle | 65 min |
| May 13, 10:46 AM CDT | Special Weather Statement | CRP | Duval | 59 min |
| May 13, 11:03 AM CDT | Areal Flood Advisory | CRP | McMullen | 57 min |
| May 13, 11:08 AM CDT | Severe Thunderstorm Warning | CRP | Duval, McMullen | 37 min |
| May 13, 11:10 AM CDT | Areal Flood Advisory | CRP | Live Oak | 3 hr |
| May 13, 11:13 AM CDT | Tornado Warning | CRP | Duval | 32 min |
| May 13, 11:43 AM CDT | Tornado Warning | CRP | Duval | 32 min |
| May 13, 12:02 PM CDT | Flash Flood Warning | CRP | Duval, Live Oak, McMullen | 118 min |
| May 13, 12:04 PM CDT | Areal Flood Advisory | CRP | McMullen | 116 min |
| May 13, 1:08 PM CDT | Flash Flood Warning | CRP | McMullen | 82 min |
| May 13, 1:51 PM CDT | Flash Flood Warning | CRP | Live Oak | 114 min |
| May 13, 1:54 PM CDT | Tornado Warning | CRP | Duval | 36 min |
| May 13, 2:00 PM CDT | Flash Flood Warning | CRP | Duval, McMullen | 90 min |
| May 13, 2:23 PM CDT | Tornado Warning | CRP | McMullen | 22 min |
| May 13, 2:30 PM CDT | Flash Flood Warning | CRP | McMullen | 60 min |
| May 13, 3:19 PM CDT | Tornado Warning | CRP | Goliad | 26 min |
| May 13, 3:25 PM CDT | Flash Flood Warning | CRP | Goliad | 95 min |
| May 13, 3:49 PM CDT | Special Weather Statement | CRP | Webb | 41 min |
| May 13, 3:56 PM CDT | Tornado Warning | CRP | La Salle, Webb | 34 min |
| May 13, 4:10 PM CDT | Tornado Warning | CRP | Victoria | 35 min |
| May 13, 4:30 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 45 min |
| May 13, 4:40 PM CDT | River Flood Warning | CRP | Bee | 43 hr |
| May 13, 4:43 PM CDT | Special Weather Statement | CRP | Webb | 32 min |
| May 13, 5:11 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 49 min |
| May 13, 5:50 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 40 min |
| May 13, 6:15 PM CDT | Areal Flood Warning | CRP | Jim Wells, Nueces | 24 hr |
| May 13, 6:28 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 47 min |
| May 13, 6:59 PM CDT | Tornado Warning | CRP | Webb | 16 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.